MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIL,24FR., ROUND HUBLESS FULL FLUTED CHANNEL DRAIN; DRAIN TUBE

C.R. BARD, INC. (COVINGTON) -1018233 CHANNEL DRAIL,24FR., ROUND HUBLESS FULL FLUTED CHANNEL DRAIN; DRAIN TUBE
Model Number 072234
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drain tube was too rolled up to use.Per additional received via email on 30 jun 2020 from ibc representative, there was no visible defect and photo samples were attached.
 
Additional Manufacturer Narrative
The reported event was unconfirmed, as the problem could not be reproduced.The device was not used for treatment.The device met the relevant specifications for the failure.The device was not related to the reported failure as the failure was unconfirmed.Visual evaluation of the returned sample noted one opened (no original packaging), unused silicone channel drain.It was noted that the drain was curled as intended when compared to and noticed without any noticeable kinks, bends or twists along the drain.This meets the specification "ragged cuts in ends, kinks, surfaces with blemishes are not allowed".A potential root cause could not be found since the reported event was unconfirmed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warnings: an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the drain tube was too roll up to use.Per additional received via email on 30jun2020 from ibc representative, there was no visible defect and photo samples were attached.Per additional received via email on 30jun2020 from ibc representative, there was no visible defect.

Brand Name
CHANNEL DRAIL,24FR., ROUND HUBLESS FULL FLUTED CHANNEL DRAIN
Common Device Name
DRAIN TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10275480
Report Number1018233-2020-04511
Device Sequence Number3854075
Product Code GBX
UDI-Device Identifier00801741049927
UDI-Public(01)00801741049927
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number072234
Device Catalogue Number072234
Device Lot NumberNGDN1775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1